MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCDL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation with a navistar¿ electrophysiology catheter and the patient experienced cardiac tamponade that required medical intervention and hospitalization.A pericardial tamponade was confirmed in right ventricle with bsx woven catheter.Biosense navistar¿ electrophysiology catheter was in right atrium but was not used for navigation when the tamponade occurred.The physician successfully performed an avnrt with the biosense webster 4mm navistar catheter.During the waiting time after the ablation, the physician realized that there is a tamponade in the right ventricle.The physician reported that he probably perforated already when he placed the rv in the right ventricle before the 4mm nav catheter was in the heart and the ablation started.The physician treated the tamponade on his own by giving "butamin".This stopped the bleeding after several minutes.No thoracal puncture was necessary.The patient was kept on table until blood pressure was stabilized.The patient was transferred to the intensive care unit for supervision for one night.The physician mentioned already during the procedure that he might have punctured the wall of the right ventricle with a bsx woven rv catheter.However, the physician still continued the procedure as no consequences appeared.Change in blood pressure only arose when he took out the rv catheter.No irrigated catheter was used.No error messages were displayed.The physician's opinion on the cause of this adverse event was patient condition (tiny older patient).Patient has improved.Patient required extended hospitalization.No evidence of steam pop.Although physician believes he had perforated the rv (right ventricle), it has not been confirmed and ablation had occurred prior to noting the cardiac tamponade.Therefore, the navistar¿ electrophysiology catheter cannot be disassociated from the adverse event.
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation with a navistar¿ electrophysiology catheter and the patient experienced cardiac tamponade that required medical intervention and hospitalization.A pericardial tamponade was confirmed in right ventricle with bsx woven catheter.Biosense navistar¿ electrophysiology catheter was in right atrium but was not used for navigation when the tamponade occurred.The physician successfully performed an avnrt with the biosense webster 4mm navistar catheter.During the waiting time after the ablation, the physician realized that there is a tamponade in the right ventricle.The physician reported that he probably perforated already when he placed the rv in the right ventricle before the 4mm nav catheter was in the heart and the ablation started.The physician treated the tamponade on his own by giving "butamin".This stopped the bleeding after several minutes.No thoracal puncture was necessary.The patient was kept on table until blood pressure was stabilized.The patient was transferred to the intensive care unit for supervision for one night.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device 31176278m number, and no internal actions related to the reported complaint condition were identified.No malfunction was observed during the product analysis.The physician's opinion on the cause of this adverse event was patient condition.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18603354
Report Number2029046-2024-00328
Device Sequence Number21106758
Product Code DRF
UDI-Device Identifier10846835000597
UDI-Public10846835000597
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNS7TCDL174HS
Device Lot Number31176278M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC WOVEN CATHETER; SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age80 YR
Patient SexFemale